MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ8 HI; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ8 HI; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-13-150
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of the medical record, the patient was revised to address loosening of the stem, with proximal cement loosening but well fixed distally.Revision operative notes reported that the stem was grossly loose and there was significant torn polyethylene debris in the hip joint.Doi: (b)(6) 2016.Dor: (b)(6) 2017, right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT CEMENTED STEM SZ8 HI
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9911309
Report Number1818910-2020-09735
Device Sequence Number3355454
Product Code JDI
UDI-Device Identifier10603295060277
UDI-Public10603295060277
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K170339
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number1570-13-150
Device Catalogue Number157013150
Device Lot NumberD14072199
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight100